Alert archive / California / Wind Advisories in 2020
Wind Advisory 64, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Oct 14, 2020, 12:06 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2020, 12:06 AM PDT (07:06 UTC)
- Expired
- Oct 14, 2020, 5:58 AM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
291 WWUS76 KLOX 140706 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1206 AM PDT Wed Oct 14 2020 CAZ039-141315- /O.NEW.KLOX.WI.Y.0064.201014T0706Z-201014T1300Z/ /O.CON.KLOX.HT.Y.0014.000000T0000Z-201017T0000Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 1206 AM PDT Wed Oct 14 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY... * WHAT...For the Heat Advisory, temperatures up to 96. For the Wind Advisory, Gusty northeast wind 20 to 30 mph with gusts to 55 mph in and around the hills of Montecito through around sunrise this morning. Local north winds 20 to 30 mph between Gaviota and Refugio and adjacent foothills will continue through the overnight hours. * WHERE...Santa Barbara County South Coast. * WHEN...For the Heat Advisory, until 5 PM PDT Friday. For the Wind Advisory, until 6 AM PDT early this morning. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ CAZ052-141315- /O.NEW.KLOX.WI.Y.0064.201014T0706Z-201014T1300Z/ /O.CON.KLOX.HT.Y.0014.000000T0000Z-201017T0000Z/ Santa Barbara County Mountains- Including the cities of San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 1206 AM PDT Wed Oct 14 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY... * WHAT...For the Heat Advisory, temperatures up to 98. For the Wind Advisory, northeast winds 20 to 35 mph with gusts up to 55 mph around the hills of Montecito through sunrise. * WHERE...Santa Barbara County Mountains. * WHEN...For the Heat Advisory, until 5 PM PDT Friday. For the Wind Advisory, until 6 AM PDT early this morning. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ CAZ034>036-141315- /O.CON.KLOX.HT.Y.0014.000000T0000Z-201017T0000Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast-Santa Ynez Valley- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, Vandenberg, Solvang, and Santa Ynez 1206 AM PDT Wed Oct 14 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY... * WHAT...Daytime high temperatures into the 90s. Overnight low temperatures in the 60s to mid 70s in foothill and breezy locations. * WHERE...San Luis Obispo County Central Coast and Santa Barbara County Central Coast. * WHEN...Until 5 PM PDT Friday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. * ADDITIONAL DETAILS...The very warm temperatures are expected to affect San Luis Obispo and Santa Maria, as well as some of the immediate coastal areas near Avila and Pismo Beaches that could see downslope warming at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$ CAZ041-141315- /O.CON.KLOX.HT.Y.0014.000000T0000Z-201017T0000Z/ Los Angeles County Coast including Downtown Los Angeles- Including the cities of Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 1206 AM PDT Wed Oct 14 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY... * WHAT...Daytime high temperatures 90 to 95 degrees, except 95 to 100 degrees in the Hollywood Hills. Overnight low temperatures in the 60s. * WHERE...Los Angeles County Coast including Downtown Los Angeles. * WHEN...Until 5 PM PDT Friday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. Those without air conditioning will be especially vulnerable during this extended heat wave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$ CAZ044>046-088-547-548-141315- /O.CON.KLOX.HT.Y.0014.000000T0000Z-201017T0000Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Monica Mountains Recreational Area-Santa Clarita Valley- Los Angeles County San Fernando Valley- Los Angeles County San Gabriel Valley- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, Universal City, Pasadena, San Gabriel, and Pomona 1206 AM PDT Wed Oct 14 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY... * WHAT...Daytime high temperatures 95 to 102 degrees across many valleys and portions of the Santa Monica mountains. Overnight low temperatures mostly in the 60s except 70s to lower 80s in the foothills and Santa Monica mountains. * WHERE...Ventura County Interior Valleys, Ventura County Coastal Valleys, Santa Monica Mountains, Santa Clarita Valley, San Fernando Valley and San Gabriel Valley. * WHEN...Until 5 PM PDT Friday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$ CAZ053-054-141315- /O.CON.KLOX.HT.Y.0014.000000T0000Z-201017T0000Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 1206 AM PDT Wed Oct 14 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY... * WHAT...Daytime high temperatures in the 90s expected at lower elevations. Overnight low temperatures in the 70s to lower 80s across portions of the foothills and lower mountains. * WHERE...Santa Barbara County Mountains, Ventura County Mountains and Los Angeles County Mountains. * WHEN...Until 5 PM PDT Friday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$ CAZ040-141315- /O.CON.KLOX.HT.Y.0014.000000T0000Z-201017T0000Z/ Ventura County Coast- Including the cities of Ventura, Oxnard, and Camarillo 1206 AM PDT Wed Oct 14 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY... * WHAT...Daytime temperatures 87 to 92 degrees away from the immediate coast. * WHERE...Santa Barbara County South Coast and Ventura County Coast. * WHEN...Until 5 PM PDT Friday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Kaplan
1 follow-up statement
326 WWUS76 KLOX 141258 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 558 AM PDT Wed Oct 14 2020 CAZ039-142200- /O.CAN.KLOX.WI.Y.0064.000000T0000Z-201014T1300Z/ /O.CON.KLOX.HT.Y.0014.000000T0000Z-201017T0000Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 558 AM PDT Wed Oct 14 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY... ...WIND ADVISORY IS CANCELLED... * WHAT...For the Heat Advisory, temperatures up to 96. There will be local north to northeast winds 15 to 25 mph below the hills of Montecito early this morning. * WHERE...Santa Barbara County South Coast. * WHEN...Until 5 PM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ CAZ052-142200- /O.CAN.KLOX.WI.Y.0064.000000T0000Z-201014T1300Z/ /O.CON.KLOX.HT.Y.0014.000000T0000Z-201017T0000Z/ Santa Barbara County Mountains- Including the cities of San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 558 AM PDT Wed Oct 14 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY... ...WIND ADVISORY IS CANCELLED... * WHAT...For the Heat Advisory, temperatures up to 98. There will be local north to northeast winds 15 to 25 mph with local gusts to 35 mph in and around the hills of Montecito early this morning. * WHERE...Santa Barbara County Mountains. * WHEN...Until 5 PM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ CAZ034>036-142200- /O.CON.KLOX.HT.Y.0014.000000T0000Z-201017T0000Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast-Santa Ynez Valley- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, Vandenberg, Solvang, and Santa Ynez 558 AM PDT Wed Oct 14 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY... * WHAT...Daytime high temperatures into the 90s. Overnight low temperatures in the 60s to mid 70s in foothill and breezy locations. * WHERE...San Luis Obispo County Central Coast and Santa Barbara County Central Coast. * WHEN...Until 5 PM PDT Friday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. * ADDITIONAL DETAILS...The very warm temperatures are expected to affect San Luis Obispo and Santa Maria, as well as some of the immediate coastal areas near Avila and Pismo Beaches that could see downslope warming at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$ CAZ041-142200- /O.CON.KLOX.HT.Y.0014.000000T0000Z-201017T0000Z/ Los Angeles County Coast including Downtown Los Angeles- Including the cities of Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 558 AM PDT Wed Oct 14 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY... * WHAT...Daytime high temperatures 90 to 95 degrees, except 95 to 100 degrees in the Hollywood Hills. Overnight low temperatures in the 60s. * WHERE...Los Angeles County Coast including Downtown Los Angeles. * WHEN...Until 5 PM PDT Friday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. Those without air conditioning will be especially vulnerable during this extended heat wave. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$ CAZ044>046-088-547-548-142200- /O.CON.KLOX.HT.Y.0014.000000T0000Z-201017T0000Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Monica Mountains Recreational Area-Santa Clarita Valley- Los Angeles County San Fernando Valley- Los Angeles County San Gabriel Valley- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, Universal City, Pasadena, San Gabriel, and Pomona 558 AM PDT Wed Oct 14 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY... * WHAT...Daytime high temperatures 95 to 102 degrees across many valleys and portions of the Santa Monica mountains. Overnight low temperatures mostly in the 60s except 70s to lower 80s in the foothills and Santa Monica mountains. * WHERE...Ventura County Interior Valleys, Ventura County Coastal Valleys, Santa Monica Mountains, Santa Clarita Valley, San Fernando Valley and San Gabriel Valley. * WHEN...Until 5 PM PDT Friday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$ CAZ053-054-142200- /O.CON.KLOX.HT.Y.0014.000000T0000Z-201017T0000Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 558 AM PDT Wed Oct 14 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY... * WHAT...Daytime high temperatures in the 90s expected at lower elevations. Overnight low temperatures in the 70s to lower 80s across portions of the foothills and lower mountains. * WHERE...Santa Barbara County Mountains, Ventura County Mountains and Los Angeles County Mountains. * WHEN...Until 5 PM PDT Friday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$ CAZ040-142200- /O.CON.KLOX.HT.Y.0014.000000T0000Z-201017T0000Z/ Ventura County Coast- Including the cities of Ventura, Oxnard, and Camarillo 558 AM PDT Wed Oct 14 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY... * WHAT...Daytime temperatures 87 to 92 degrees away from the immediate coast. * WHERE...Santa Barbara County South Coast and Ventura County Coast. * WHEN...Until 5 PM PDT Friday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Kaplan
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 13, 8:24 PM PDT, 3 hours 42 minutes earlier.
Area forecast discussion, Oct 13, 8:24 PM PDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
824 PM PDT Tue Oct 13 2020
.SYNOPSIS...13/158 PM.
Upper level high pressure and weak offshore flow will bring clear
skies, very warm to hot and dry conditions to most of the region
for the entire week. Locally gusty northeast winds are expected
Thursday and especially Friday. Some cooling is expected over the
weekend with temperatures returning to near normal early next
week.
&&
.SHORT TERM (TUE-FRI)...13/823 PM.
***UPDATE***
Overall, cannot ask for quieter evening weather-wise across the
area. Latest satellite and surface observations indicate clear
skies for all areas. Automated sensors indicate some northerly
winds in the usual spots (Santa Ynez Range and Interstate 5
Corridor), but gusts are only ranging between 20 and 30 mph.
For the immediate short term, forecast looks very much on track.
The northerly winds are not expected to get any stronger than they
currently are, so no wind products are needed. Otherwise, skies
should remain clear overnight. No updates are planned at this
time.
***From Previous Discussion***
Another hot one today and expecting it to get at least a little
hotter through Friday. Temperature trends today compared to
yesterday were mixed, some a few degrees warmer and some slightly
cooler. Main change today was to add heat advisories to Ventura
and SB coastal areas, though mainly away from the immediate
beaches as there isn't quite enough upper support to drive the
hotter temps to the coastline just yet. Also extended the Central
Coast heat advisories through Friday as temperatures aren't
expected to cool down much until the weekend.
Models agree with a slight increase in offshore flow Wed but then
start to diverge Thu and especially Friday as another trough
passes through the Pac NW and into the Plains. The NAM, per usual,
really ramps up the offshore gradient, mostly Friday morning but
also Thu to some extent. None of the other operational models are
showing it this strong and given the good agreement on the upper
pattern taking the trough more to the east than south through the
Great Basin it seems unlikely we'd see the sort of gradients and
low level winds that the NAM is advertising. There are several
ECMWF ensemble solutions showing gusty winds down to the coast,
and the lack of the pre-existing marine layer will certainly help
that, but unless the trough takes a much more southerly trajectory
it doesn't seem likely that the winds and gradients will reach the
levels that the NAM is showing for Friday. It would certainly be a
major fire weather concern if they did and it's worth keeping an
eye on but there's just not enough confidence at this point to go
with a fire weather watch. Having said that, even half the
gradient and wind speeds would probably be very close to low end
red flag worthy for the LA/Ventura mtns so if models end up
meeting half way there's a decent chance that a red flag warning
would ultimately be needed there for Friday.
For now though will continue with the previous forecasts
indicating a slight warming trend most areas south of Pt
Conception through Friday. Along the Central Coast increasing
northeast winds are expected later tonight, possibly in line with
what happened Monday morning so the warm up Wednesday may be a
little more extensive.
.LONG TERM (SAT-TUE)...13/155 PM.
Some pretty huge model differences next week with the upper
pattern across the western US but regardless the models are still
on board with a significant cooling trend starting this weekend
and lasting most of next week. It will likely take until at least
next Monday though for temperatures to get back to normal levels.
Onshore flow will return Saturday and we'll likely see some
marine layer returning to the coastal areas this weekend.
&&
.AVIATION...14/0323Z.
At 0300Z, there was a surface-based inversion at KLAX. The top of
the inversion was 2000 feet with a temperature of 29 degrees
Celsius.
Overall, high confidence in 06Z TAFs as weak offshore flow will
keep all sites CAVU through the TAF period.
KLAX...High confidence in 06Z TAF as CAVU conditions are
anticipated. No significant easterly wind component expected.
KBUR...High confidence in 06Z TAF as CAVU conditions are
anticipated.
&&
.MARINE...13/823 PM.
For the Outer Waters, high confidence in current forecast. High
confidence in Small Craft Advisory (SCA) level winds continuing
through Wednesday night across PZZ670/673 then winds and seas
are expected to remain below SCA levels Thurday through Sunday.
For PZZ676, there is a 20% chance of SCA level winds northwest of
San Nicolas Island through Wednesday night. Otherwise, winds and
seas are expected to remain below SCA levels through Sunday.
For the Inner Waters north of Point Sal, high confidence in
current forecast. There is a 20% chance of SCA level winds
Wednesday afternoon and evening. Otherwise, winds and seas are
expected to remain below SCA levels through Sunday.
For the Inner Waters south of Point Conception, moderate to high
confidence in current forecast. High confidence in winds and seas
remaining below SCA levels through Thursday. For Thursday night
and Friday, there is a 30% chance of SCA level northeast winds
from Ventura southward. For Saturday and Sunday, high confidence
in winds and seas remaining below SCA levels.
&&
.FIRE WEATHER...13/132 PM.
A ridge of high pressure aloft will continue build along the West
Coast this week, bringing an extended period of very hot and dry
conditions to the area. Weak night and morning offshore flow will
continue through Wednesday before strengthening some Wednesday
night into Thursday morning, especially for the Santa Lucia
Mountains along the Central Coast and northeast wind-prone areas
of Ventura and Los Angeles Counties. Temperatures will remain very
warm with many areas well into the 90s and even the low 100s.
Relative humidity away from the coast will remain at very low
levels each day, in the teens and single digits, with little
overnight recovery. Elevated fire weather conditions will continue
through at least Thursday with local critical conditions possible
at times.
For Thursday night and Friday, surface high pressure will build
into the Great Basin which should help to strengthen the offshore
flow over southwestern California, especially for Ventura and Los
Angeles Counties. This will bring the possibility of a moderate
Santa Ana wind event Thursday night into Friday, especially over
the mountains of Ventura and Los Angeles Counties where wind gusts
up to 45 mph will be possible. This combined with humidities
lowering into the single digits will bring the potential for
critical fire weather conditions to this area during the period.
There is a lesser chance of strong and gusty offshore winds for
the valleys and coast, but elevated fire weather conditions should
persist in these areas. Still, the small potential exists for
these areas to also have strong enough winds for critical fire
weather conditions at times Thursday night and Friday. There is
uncertainty in this wind forecast due to model differences which
may be resolved on Wednesday, and there may eventually be a need
for a Fire Weather Watch for this event.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Heat Advisory in effect until 5 PM PDT Friday for zones
34>36-39>41-44>46-52>54-88-547. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Thursday for
zones 670-673. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (FRI-TUE).
Santa Ana winds are possible Friday across Ventura and Los
Angeles Counties with hot and dry conditions. Critical fire
weather conditions are possible. Heat Advisories are in effect
for many areas through Friday.
&&
PUBLIC...MW/Thompson
AVIATION...RAT
MARINE...Thompson
FIRE...Sirard
SYNOPSIS...MW
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 1:40 PM PDT | Fire Weather Watch | LOX | Los Angeles | 20 hr |
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.